Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2003, 11:32 PM EDT for Lee County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 11:32 PM EDT (03:32 UTC)
- Expired
- Jul 11, 2003, 12:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lee County, SC
The radar
The Columbia radar (KCAE), 108 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3084 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS52 KCAE 110332
SVRCAE
SCC061-110415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1133 PM EDT THU JUL 10 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1215 AM EDT.
* AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BISHOPVILLE..MOVING EAST AT 55 MPH.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
LAT...LON 3434 8051 3392 8023 3417 7935 3441 7937
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:10 PM EDT, 8 hours 22 minutes earlier.
Area forecast discussion, Jul 10, 3:10 PM EDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EDT THU JUL 10 2003 LINE OF TSTMS MOVG THRU CNTRL SC ATTM ALG OUTFLO BNDRY. MORE STORMS DVLPG IN NRN GA WTH WK S/W AND WL MOV INTO AREA LTR TNGT. MODELS CONT TO SHW WK FNT TO MOV INTO AREA FRI. FRNT WL LKLY WKEN AND BCM STNRY ACRS AREA FRI NIGHT AND SAT. UPR TROF CONTS OVR ERN US THRU FCST PD. ATTM TS CLAUDETTE PROGD TO STAY WEST OF AREA. WTH SW FLO ALOFT AND RESIDUAL MSTR WL KP CHC OF MNLY AFTN AND EVE SHWRS AND TSTMS THRU NEXT THU. TA FCSTID = 14 CAE 75 93 70 92 / 50 40 40 20 AGS 75 94 69 92 / 50 40 40 20 SSC 75 94 69 91 / 40 40 40 20 OGB 75 94 72 91 / 40 40 40 20 .CAE... GA...NONE. SC...NONE.
Hazardous weather outlook, Jul 10, 5:22 AM EDT, 18 hours 10 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 522 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... COLD FRONT WILL APPROACH THE AREA ON FRIDAY. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JDB
In the hours before
Local storm report, Jul 10, 9:42 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
942 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
935 PM LINCOLNTON GA WIND DAMAGE
07/10/03 LINCOLN TREES AND POWER LINES
DOWN REPORTED BY COUNTY
SHERIFF OFFICE.
LMLocal storm report, Jul 10, 10:13 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
1013 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
945 PM 7 S MCCORMICK SC WIND DAMAGE
07/10/03 MCCORMICK SEVERAL TREES DOWN IN
PLUM RIDGE AND CLARKS
HILL AREAS REPORTED BY
SHERIFF
JLKLocal storm report, Jul 10, 10:48 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
1048 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM CHAPIN SC WIND DAMAGE
07/10/03 LEXINGTON TREES AND POWER LINES
DOWN ON OLD LEXINGTON
HIGHWAY.
LMLocal storm report, Jul 10, 11:01 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
1101 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM LONGTOWN SC WIND DAMAGE
07/10/03 FAIRFIELD NUMEROUS TREES AND LIMBS
DOWN.
LMLocal storm report, Jul 10, 11:23 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
1123 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM COLUMBIA SC WIND DAMAGE
07/10/03 RICHLAND SKYWARN REPORTED POWER
LINES DOWN ON BLUFF ROAD.
LMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:25 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 35 min |
| Jul 10, 9:44 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 46 min |
| Jul 10, 10:03 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 42 min |
| Jul 10, 10:32 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 43 min |
| Jul 10, 11:09 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 51 min |
| Jul 10, 11:28 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 47 min |
| Jul 10, 11:46 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 44 min |
| Jul 11, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 31 min |
| Jul 11, 4:54 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 36 min |
| Jul 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 34 min |
| Jul 11, 6:06 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 24 min |
| Jul 11, 6:09 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 36 min |
| Jul 11, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 33 min |
| Jul 11, 6:46 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.